Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 28, NWS Midland/Odessa, TX

March 22, 2000Gaines County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 22, 2000, 1:32 AM CST for Gaines County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 22, 2000, 1:32 AM CST (07:32 UTC)
Expired
Mar 22, 2000, 2:30 AM CST
In force
58 min
Issued by
NWS Midland/Odessa, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Gaines County, TX

The radar

The Midland/Odessa radar (KMAF), 93 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 21, 11:00 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
3806 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 220733
SVRMAF
TXC165-220830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
132 AM CST WED MAR 22 2000

THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GAINES COUNTY IN TEXAS

* UNTIL 230 AM CST

* AT 131 AM CST...A STORM SPOTTER REPORTED A SEVERE THUNDERSTORM OVER
  THE FAIRVIEW COMMUNITY...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...THE FAIRVIEW 
  COMMUNITY...LOOP...AND SEAGRAVES.

HAILSTONES AS LARGE AS GOLF BALLS HAVE BEEN REPORTED WITH THIS SEVERE
THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A
GARAGE IF TIME PERMITS.

REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING...SO BE PREPARED TO ACT
QUICKLY IF A TORNADO IS SPOTTED.

STAY TUNED TO NOAA WEATHER RADIO...OR OTHER MEDIA OUTLETS...FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3259 10265 3260 10239 3295 10225 3294 10263

RSB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 12:24 AM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Mar 22, 12:24 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1224 AM CST WED MAR 22 2000

DUE TO ONGOING SEVERE WEATHER...ROUTINE PUBLIC PRODUCTS WILL BE
DELAYED THIS MORNING.  HOPE TO HAVE THE ZONE FORECASTS OUT BY 600
AM.  APOLOGIES FOR ANY INCONVENIENCES...70.

.MAF...
TX...NONE.
NM...NONE.

MARTIN

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 7:09 PM CSTSevere Thunderstorm WarningMAFScurry51 min
Mar 21, 7:18 PM CSTTornado WarningMAFScurry42 min
Mar 21, 7:59 PM CSTSevere Thunderstorm WarningMAFScurry31 min
Mar 21, 11:38 PM CSTSevere Thunderstorm WarningMAFAndrews, Gaines67 min
Mar 22, 12:10 AM CSTSevere Thunderstorm WarningMAFWard, Winkler65 min
Mar 22, 12:21 AM CSTTornado WarningMAFWard, Winkler54 min
Mar 22, 12:38 AM CSTTornado WarningMAFAndrews37 min
Mar 22, 12:46 AM CSTTornado WarningMAFEctor44 min
Mar 22, 12:49 AM CSTFlash Flood WarningMAFAndrews, Gaines2 hr
Mar 22, 12:54 AM CSTTornado WarningMAFGaines36 min
Mar 22, 12:55 AM CSTSevere Thunderstorm WarningMAFUpton65 min
Mar 22, 1:09 AM CSTTornado WarningMAFWinkler36 min
Mar 22, 1:20 AM CSTTornado WarningMAFEctor55 min
Mar 22, 1:56 AM CSTFlash Flood WarningMAFAndrews, Gaines2 hr
Mar 22, 2:08 AM CSTTornado WarningMAFAndrews, Ector52 min
Mar 22, 2:40 AM CSTFlash Flood WarningMAFEctor3 hr
Mar 22, 2:57 AM CSTSevere Thunderstorm WarningMAFAndrews, Ector, Martin, Midland63 min
Mar 22, 3:57 AM CSTSevere Thunderstorm WarningMAFDawson48 min
Mar 22, 4:00 AM CSTSevere Thunderstorm WarningMAFMartin45 min
Mar 22, 4:18 AM CSTFlash Flood WarningMAFMartin117 min
Mar 22, 4:23 AM CSTFlash Flood WarningMAFAndrews2 hr
Mar 22, 4:30 AM CSTFlash Flood WarningMAFGaines2 hr
Mar 22, 4:43 AM CSTSevere Thunderstorm WarningMAFBorden, Dawson62 min
Mar 22, 5:33 AM CSTFlash Flood WarningMAFDawson3 hr
Mar 22, 1:45 PM CSTTornado WarningMAFPecos30 min
Mar 22, 2:15 PM CSTSevere Thunderstorm WarningMAFPecos45 min
Mar 22, 2:35 PM CSTSevere Thunderstorm WarningMAFUpton40 min
Mar 22, 2:59 PM CSTTornado WarningMAFUpton31 min
Mar 22, 3:15 PM CSTTornado WarningMAFUpton30 min
Mar 22, 3:16 PM CSTSevere Thunderstorm WarningMAFBorden29 min
Mar 22, 3:26 PM CSTSevere Thunderstorm WarningMAFMartin, Midland49 min
Mar 22, 3:53 PM CSTFlash Flood WarningMAFPecos, Upton3 hr
Mar 22, 3:53 PM CSTTornado WarningMAFPecos37 min
Mar 22, 4:03 PM CSTSevere Thunderstorm WarningMAFGlasscock, Midland42 min
Mar 22, 4:22 PM CSTFlash Flood WarningMAFGlasscock, Midland3 hr
Mar 22, 4:29 PM CSTTornado WarningMAFUpton46 min
Mar 22, 4:38 PM CSTSevere Thunderstorm WarningMAFEctor52 min
Mar 22, 4:47 PM CSTSevere Thunderstorm WarningMAFGlasscock43 min
Mar 22, 4:54 PM CSTTornado WarningMAFGlasscock51 min
Mar 22, 5:16 PM CSTSevere Thunderstorm WarningMAFHoward44 min
Mar 22, 5:19 PM CSTTornado WarningMAFUpton26 min
Mar 22, 5:23 PM CSTSevere Thunderstorm WarningMAFCrane, Pecos52 min
Mar 22, 5:34 PM CSTFlash Flood WarningMAFCrane, Glasscock, Midland, Pecos, Upton2 hr
Mar 22, 5:42 PM CSTTornado WarningMAFHoward33 min
Mar 22, 5:44 PM CSTSevere Thunderstorm WarningMAFGlasscock, Midland46 min
Mar 22, 5:53 PM CSTTornado WarningMAFMitchell37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.